MAUDE Adverse Event Report: TELEFLEX MEDICAL VISISTAT 35W 6/BOX; STAPLE, REMOVABLE (SKIN)

TELEFLEX MEDICAL VISISTAT 35W 6/BOX; STAPLE, REMOVABLE (SKIN)
Model Number IPN008819
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history review for the product visistat 35w 6/box, lot# 73f1900328.Investigation did not show issues related to the complaint.The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
It was reported that (b)(6) 2021, the staple was found jamming and could not be fired prior to the patient.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 528235 visistat 35w 6/box for investigation.The returned sample was visually examined with and without magnification.Visual examination of the returned sample revealed that the staples appear misaligned.The sample was returned with its trigger partially engaged.The stapler appears used as there was biological material observed on the device.There was one partially loaded staple in the device.The stapler was returned with 31 staples left in the cover block indicating that at least 4 staples were fired by the end user.An attempt to fire staples was made by engaging the trigger of the stapler using hand pressure.Upon engagement of the trigger, the trigger cycle was completed , and no staple fired.Two more attempts were made, but no staples fired.It appeared that the misalignment of the staples was preventing the staples from moving down the track and into the forming tool.An attempt was made to manually realign the staples , but the staples were unable to be realigned.The stapler was disassembled , and no other defects or anomalies were observed with the device.It could not be determined what exactly caused the staples to misalign.A nonconformance has been opened by the manufacturing site to further investigate visistat jamming issues.It could not be determined what caused the staples to misalign.A nonconformance has been opened by the manufacturing site to further investigate this visistat jamming issue.The reported complaint of "misfire/jamming - staples not firing" was confirmed based upon the sample received.Visual examination revealed that the staples were misaligned.Upon functional inspection, the misalignment of the staples prevented any staples from firing.The sample was disassembled, and no other defects or anomalies were observed.It could not be determined what caused the staples to misalign.A nonconformance has been opened by the manufacturing site to further investigate visistat jamming issues.
 
Event or Problem Description

Brand Name
VISISTAT 35W 6/BOX
Common Device Name
STAPLE, REMOVABLE (SKIN)
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key11339648
Report Number3003898360-2021-00184
Device Sequence Number3372467
Product Code GDT
UDI-Device Identifier04026704600762
UDI-Public04026704600762
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2024
Device Model NumberIPN008819
Device Catalogue Number528235
Device Lot Number73F1900328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2021
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1